I had Radiesse to give me a more lifted look. 3 syringes total were used in cheeks and nasolabial folds. At the time, I sensed that more was injected into my left side and immediately post injection, I saw there was already a bruise. My face swelled up tremendously. When I got home I panicked and massaged the left side to shape it better. Then I went right back to where I had it done and they said I didn't do any harm. The right side is ok with no jowl. Did I get too much?
One Side Bruised Badly but Now Its 8 Days Post Injection, I Can Feel a Firm Mass and There is a Jowl Effect? (photo)
Doctor Answers (7)
Firm mass and swelling 8 days after Radiesse, Did I get too much?
Thank you for the photo. The area looks Red and swollen?? Is it painful or hot? It's unclear if it is swelling from an infection or just too much product. I suggest you follow up with your doctor/ provider to be evaluated. You should not have that much swelling at 8 days out.
Radiesse and Hematoma?
Hematoma or bruising after filler injection can occur. Cold compresses to the area can help reduce the swelling.
Radiesse - Unilateral Swelling
At eight days it sounds like you might have had some excess bleeding in the area in question, and that you have residual swelling from that. The fact that you noticed a bruise right away suggests that. I generally recommend cool compresses (NOT cold) for the first 24-48 hours and then warm compresses and perhaps some gentle massage after that. However, this is not something you should be managing yourself; you should remain under the care of your physician as he/she gets you through this. If it was from bleeding/bruising it should be okay once the swelling subsides.
I hope that this helps and good luck,
Web reference: http://www.bodysculpture.com
You might also like...
Bruising after Radiesse
Swelling after Radiesse
It is common to have swelling after any injectable procedure, especially if bruising has occurred. Radiesse can feel a little lumpy at first, but will typically smooth out in the first few days. Messaging can be useful in smoothing radiesse, but over manipulation could increase the swelling in the area or possibly move the product to an adjacent area. From your pictures, it appears that you probably have some residual swelling that should start to subside over time. Its best to minimize further manipulation at this point and be patient as time should improve the swelling on the left side.
Bruising/Bumps After Radiesse
Hi Willitgoaway. We'd love to be able to say that it will go away on it's own, but we cannot tell without feeling it and looking at both sides of the face. Is the bump at your left jowel hard? There is a difference between normal swelling and a granuloma, which is one side effect of Radiesse. If the mass appears to be getting hard then I would go back to your injector. If it is soft and squishy then it will probably resolve on it's own.
After another few days, any swelling and bruising should be gone and you should see the final outcome.
Web reference: http://www.celibre.com/radiesse-injections-overview.aspx
Problem on one side after Radiesse
While it is possible that one side had more Radiesse injected than the other, it's much more likely that your left side just has more swelling as a result of the bruising. I would definitely wait some more time to allow the swelling to resolve, and would guess that it will look fine after the swelling goes down.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.